Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 230, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 23, 2000, 2:56 PM CDT for Hopkins County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 23, 2000, 2:56 PM CDT (19:56 UTC)
- Expired
- Apr 23, 2000, 3:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hopkins County, TX
The radar
The Shreveport radar (KSHV), 173 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 3:20 PM CDT | Hail 1.75 | Saltillo, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 1:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
235 WUUS54 KFWD 231959 SVRFTW TXC223-232045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 256 PM CDT SUN APR 23 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOPKINS COUNTY IN NORTHEAST TEXAS * UNTIL 345 PM CDT * AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED TWO SEVERE THUNDERSTORMS. ONE WAS JUST EAST OF BIRTHRIGHT...AND THE OTHER JUST SOUTHEAST OF SULPHUR SPRINGS. MOVEMENT OF BOTH STORMS WAS EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE COMO...A THOSE ALONG INTERSTATE 30 EAST OF SULPHUR SPRINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR NORTHEAST TEXAS. HAIL UP TO THE SIZE OF HALF DOLLARS AND WINDS UP TO 65 MPH CAN BE EXPECTED WITH THESE STORMS. LAT...LON 3323 9557 3302 9560 3302 9533 3339 9531
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 11:45 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 23, 11:45 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 1145 AM CDT SUN APR 23 2000 SEVERE WEATHER THREAT IS SLOWLY MOVING EAST AS DRY LINE...CURRENTLY FROM BOWIE...TO GRANBURY...TO LAMPASAS LINE...ADVANCES EAST. DEWPOINTS OF 60+ EXISTED OVER THE ERN HALF...BUT THIS RICH MOISTURE IS SHALLOW ACCORDING TO MORNING SOUNDING AND CURRENT WIND PROFILER READINGS. WITH SUBSIDENCE EVIDENT ON CURRENT VISIBLE AND WATER VAPOR IMAGES...WARM AND DRY AIR WILL OVERTAKE N CNTRL TX FROM WEST TO EAST. TEMPERATURES SHOULD SURGE TO NEAR RECORD HEIGHTS UNDER DOMINANT DOWNSLOPE FLOW. IN ADDITION...STRONGER WINDS ALOFT WILL MIX TOWARDS THE SURFACE...INCREASING WINDS SLIGHTLY MORE THAT PREVIOUSLY THOUGHT. CONSIDERABLE ADJUSTMENTS WILL BE NEEDED FOR FIRST PERIOD IN LIGHT OF RAPIDLY CHANGING WEATHER. 64 .FTW...WIND ADVISORY THIS AFTERNOON FOR ALL OF NORTH CENTRAL TEXAS.
In the hours before
Special weather statement, Apr 23, 11:00 AM CDT, 3 hours 56 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-232100-
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 AM CDT SUN APR 23 2000
...SLIGHT RISK OF SEVERE WEATHER REMAINS FOR EAST TODAY...
...WIND ADVISORY FOR ALL OF NORTH CENTRAL TEXAS TODAY...
A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS IN EFFECT FOR THAT
PART OF NORTH CENTRAL TEXAS EAST OF A BONHAM TO CENTERVILLE LINE.
THIS RISK AREA INCLUDES THE PARIS...SULPHUR SPRINGS...ATHENS...AND
PALESTINE AREAS.
THE DRY LINE STRETCHED FROM A LOW PRESSURE CENTER IN SOUTHWEST
OKLAHOMA...TO A MINERAL WELLS...TO GOLDTHWAITE LINE THIS MORNING.
A SHALLOW LAYER OF RICH MOISTURE EXISTED IMMEDIATELY EAST OF THIS
LINE WHILE WARM AND DRY AIR WAS INCREASING ALOFT. AS DAYTIME HEATING
PROGRESSES...THIS DRIER AIR WILL MIX TOWARDS THE SURFACE AND SHOULD
REDUCE THE LIKELIHOOD OF ANY THUNDERSTORMS OVER THE WESTERN AND
CENTRAL PARTS OF NORTH CENTRAL TEXAS.
OVER THE EASTERN PARTS HOWEVER...LOW LEVEL MOISTURE AND SHEAR ARE
MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT. WITH STRONG FORCING FROM
THE UPPER LEVEL JET AND COLD AIR ALOFT...STORMS COULD EASILY BECOME
SEVERE THIS AFTERNOON. DAMAGING DOWNBURST WINDS AND LARGE HAIL WILL
BE THE PRIMARY THREAT.
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS... AND
STORM SPOTTER GROUPS IN THE RISK AREA SHOULD MONITOR THIS SEVERE
WEATHER SITUATION. ACTIVATION MAY BE NECESSARY EARLY THIS AFTERNOON.
AN UPDATED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 400 PM.
IF YOUR TRAVELING EAST OR NORTHEAST...WEATHER CONDITIONS BECOME
INCREASING FAVORABLE FOR SEVERE WEATHER WITH THE ADDITIONAL THREAT OF
TORNADOES. A MODERATE RISK IS IN EFFECT FOR SOUTHEASTERN OKLAHOMA
AND THE ARKLATEX REGION TODAY. IT IS RECOMMENDED THAT YOU CONTINUE
TO MONITOR NOAA WEATHER RADIO OR NEARBY RADIO STATIONS FOR UPDATES ON
THIS POTENTIALLY DANGEROUS WEATHER SITUATION.
IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH CENTRAL
TEXAS TODAY. STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED REACH
SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. FOR MORE INFORMATION
ON THE WIND ADVISORY...LOG ONTO YOUR NATIONAL WEATHER SERVICE OFFICE
AT:
www.srh.noaa.gov/fwd
64Special weather statement, Apr 23, 11:00 AM CDT, 3 hours 56 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-232100-
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED LAST PARAGRAPH
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 AM CDT SUN APR 23 2000
...SLIGHT RISK OF SEVERE WEATHER REMAINS FOR EAST TODAY...
...WIND ADVISORY FOR ALL OF NORTH CENTRAL TEXAS TODAY...
A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS IN EFFECT FOR THAT
PART OF NORTH CENTRAL TEXAS EAST OF A BONHAM TO CENTERVILLE LINE.
THIS RISK AREA INCLUDES THE PARIS...SULPHUR SPRINGS...ATHENS...AND
PALESTINE AREAS.
THE DRY LINE STRETCHED FROM A LOW PRESSURE CENTER IN SOUTHWEST
OKLAHOMA...TO A MINERAL WELLS...TO GOLDTHWAITE LINE THIS MORNING.
A SHALLOW LAYER OF RICH MOISTURE EXISTED IMMEDIATELY EAST OF THIS
LINE WHILE WARM AND DRY AIR WAS INCREASING ALOFT. AS DAYTIME HEATING
PROGRESSES...THIS DRIER AIR WILL MIX TOWARDS THE SURFACE AND SHOULD
REDUCE THE LIKELIHOOD OF ANY THUNDERSTORMS OVER THE WESTERN AND
CENTRAL PARTS OF NORTH CENTRAL TEXAS.
OVER THE EASTERN PARTS HOWEVER...LOW LEVEL MOISTURE AND SHEAR ARE
MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT. WITH STRONG FORCING FROM
THE UPPER LEVEL JET AND COLD AIR ALOFT...STORMS COULD EASILY BECOME
SEVERE THIS AFTERNOON. DAMAGING DOWNBURST WINDS AND LARGE HAIL WILL
BE THE PRIMARY THREAT.
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS... AND
STORM SPOTTER GROUPS IN THE RISK AREA SHOULD MONITOR THIS SEVERE
WEATHER SITUATION. ACTIVATION MAY BE NECESSARY EARLY THIS AFTERNOON.
AN UPDATED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 400 PM.
IF YOUR TRAVELING EAST OR NORTHEAST...WEATHER CONDITIONS BECOME
INCREASING FAVORABLE FOR SEVERE WEATHER WITH THE ADDITIONAL THREAT OF
TORNADOES. A MODERATE RISK IS IN EFFECT FOR SOUTHEASTERN OKLAHOMA
AND THE ARKLATEX REGION TODAY. IT IS RECOMMENDED THAT YOU CONTINUE
TO MONITOR NOAA WEATHER RADIO OR NEARBY RADIO STATIONS FOR UPDATES ON
THIS POTENTIALLY DANGEROUS WEATHER SITUATION.
IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH CENTRAL
TEXAS TODAY. STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO REACH
SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. FOR MORE INFORMATION
ON THE WIND ADVISORY...LOG ONTO YOUR NATIONAL WEATHER SERVICE OFFICE
AT:
www.srh.noaa.gov/fwd
64Local storm report, Apr 23, 2:20 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CDT SUN APR 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0215 PM COOPER TX 1.00 INCH HAIL
04/23/00 DELTA 1.00 INCH HAIL IN COOPER
REPORTED BY AMATEUR
RADIO OPERATORThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:57 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.